Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jan 13, 2006, 6:37 AM EST for Montgomery County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 13, 2006, 6:37 AM EST (11:37 UTC)
- Expired
- Jan 13, 2006, 7:06 AM EST
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 13, 6:48 AM EST | HAIL 0.75 | Trotwood, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 353 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 131138 SVRILN OHC113-131215- /O.NEW.KILN.SV.W.0004.060113T1137Z-060113T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 637 AM EST FRI JAN 13 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN OHIO * UNTIL 715 AM EST * AT 629 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTH OF NEW LEBANON...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... TROTWOOD... DAYTON... ENGLEWOOD... VANDALIA... HUBER HEIGHTS... IN ADDITION...BROOKVILLE...FORT MCKINLEY...SHILOH...NORTHVIEW... NORTHRIDGE...PHILLIPSBURG AND UNION ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3971 8449 3961 8426 3991 8406 3991 8441 $$
2 follow-up statements
000 WWUS51 KILN 131158 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 657 AM EST FRI JAN 13 2006 OHC113-131215- /O.CON.KILN.SV.W.0004.000000T0000Z-060113T1215Z/ MONTGOMERY OH- 657 AM EST FRI JAN 13 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 AM EST FOR MONTGOMERY COUNTY... AT 648 AM EST...STORM SPOTTERS REPORTED PENNY SIZE NEAR TROTWOOD. RADAR INDICATED THAT THIS SEVERE THUNDERSTORM REMAINS CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR FORT MCKINLEY...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... VANDALIA AND HUBER HEIGHTS. LAT...LON 3971 8449 3961 8426 3991 8406 3991 8441 $$
000 WWUS51 KILN 131206 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 706 AM EST FRI JAN 13 2006 OHC113-131216- /O.CAN.KILN.SV.W.0004.000000T0000Z-060113T1215Z/ MONTGOMERY OH- 706 AM EST FRI JAN 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3971 8449 3961 8426 3991 8406 3991 8441 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:09 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 13, 4:09 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 409 AM EST FRI JAN 13 2006 .SHORT TERM (TODAY THROUGH SUNDAY)... SURFACE ANALYSIS SHOWS DOUBLE BARRELED SURFACE LOW WITH ONE LOW OVER LAKE MICHIGAN AND THE OTHER NEAR KSTL. REGIONAL RADAR SHOWS CONVECTION INTO WESTERN INDIANA. MODELS ARE IN GOOD AGREEMENT WITH DEEPENING THE SOUTHERN SFC LOW AND TAKING IT ACROSS OHIO VALLEY. THEN THEY BEGIN TO DIVERGE WITH THE GFS BEING DEEPER WITH SFC LOW AND THEN TAKING IT FARTHER NORTH UP THE COAST. WILL LEAN TOWARD THE GFS SINCE IT HAS BEEN THE MOST CONSISTENT WITH THIS SYSTEM. HOWEVER DIFFERENCES IN THE MODELS MAKE LITTLE DIFFERENCE TO THE ACTUAL FORECAST. BOTH NAM AND GFS HAVE BETTER HAVE SOME SFC AND ELEVATED INSTABILITY EARLY THIS MORNING OVER INDIANA AND KENTUCKY. HOWEVER AS THE LOW PROGRESSES EAST THE INSTABILITY GETS SHUNTED SOUTH AND EAST. THUS WILL ONLY GO WITH AN ISOLATED MENTION OF THUNDERSTORMS. SPC HAS SE HALF OF FA IN A SLGT RISK. NOT REAL HOT ON THE RISK. WITH LITTLE IF ANY INSTABILITY THINK THE THREAT IS SOUTH OF FA. IF THREAT EVER MATERIALIZES...THEN LOW TOP CONVECTION MAY MIX DOWN SOME STRONG WINDS. ONCE WE GET ON THE BACKSIDE OF LOW TONIGHT...THEN WIND AND SWITCH OVER TO SNOW WILL BECOME THE NEXT ISSUE. SINCE GFS IS PREFERRED WILL GO WITH STRONG WIND WORDING. WILL KEEP BOTH SUSTAINED AND GUSTS BELOW ADVISORY CRITERIA FOR NOW (SUSTAINED 31 MPH AND GUSTS 46 MPH). AS FOR THE SNOW IT LOOKS THE THE TIMING OF COLDER AIR IN AND A WEAKER MID LEVEL DEFORMATION SIGNATURE OVER FORECAST AREAS HELP TO KEEP AMOUNTS AN INCH OR LESS IN THE WEST. IN THE EAST WILL NOT MENTION ANY ACCUMULATION BECAUSE OF A LATER SWITCH. MAV TEMPS LOOK PRETTY GOOD. WILL MAKE SOME MINOR ADJUSTMENTS TO TODAY BASED ON LATEST TRENDS. WILL ALSO BUMP UP TEMPS SEVERAL DEGREES ON SUNDAY. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... NO CHANGES WERE MADE IN THE EXTENDED FOR THOUGHTS OF PREVIOUS FORECASTER...SEE DISCUSSION BELOW. && .AVIATION (00Z-24Z)... NOT A WHOLE LOT OF CHANGE FROM PREVIOUS FORECAST. HAVE LEFT THUNDER OUT AT THIS TIME. THERE IS A BIT OF ELEVATED INSTABILITY...AND AN ISOLATED THUNDERSTORM IS NOT OUT OF THE QUESTION. ALL PRECIP DURING THIS FORECAST PERIOD SHOULD REMAIN RAIN. CHANGE OVER DOES NOT LOOK TO OCCUR UNTIL AFTER 06Z. && .PREVIOUS DISCUSSION... (ISSUED 430 PM EST THU JAN 12 2006) LONG TERM (SUNDAY THROUGH THURSDAY)... ACTIVE PATTERN TO CONTINUE THRU EXTENDED. SFC HI PRES RIDGE MOVING THRU REGION WILL ENSURE A DRY ENDING TO WEEKEND. DEEP SFC LO EJECTS INTO CNTRL PLAINS SUN EVNG AND INTO MID MISSISSIPPI VLY BY MON NIGHT. INITIAL SPLIT STREAM FLO WILL PHASE...DEEPENING UPR TROF AND ATTENDANT SFC LO AS IT TRACKS N/E THRU INTO REGION TUES. 00Z/12Z GFS BOTH INDCG SFC LO TO LIFT NORTH AND OCCLUDE ACRS MICHIGAN BY 00Z WED...WHILE ECMWF TAKES SLIGHTLY WEAKER SFC LO FURTHER SOUTH THRU OH VLY. LO LV CONV MAXIMIZES LATE MON NIGHT INTO DAY ON TUES AS 55KT 850 LLJ LIFTS ACRS REGION IN TANDEM WITH STRONG 140KT UPR JET. PWATS CLIMB ABV 1 INCH...AND POTENTIAL EXISTS FOR ANOTHER SOAKER FOR FCST AREA. ALL MODELS INDCG A DVLPG SECONDARY WAVE ALONG FRNTL BNDRY ACRS SE CONUS TUES EVNG...LIFTING INTO MID ATLC/NEW ENGLAND BY WED AFTN. 12Z GFS IS FURTHEST WEST AND DEEPEST WITH SECONDARY LO TRACKING ALONG APPALACHIAN MTNS...WHILE CONSENSUS MODEL SOLN INDCG FURTHER EAST TRACK UP EAST COAST. HAVE TRENDED TOWARDS CONSENSUS WITH PCPN ENDING FROM WEST TO EAST WED...POSSIBLY AS A RA/SN MIX OR ALL SNOW AS COLDER AIR SPILLS INTO FCST AREA. SFC HI PRES THEN RETURNS FOR THURS. TEMPS WILL INITIALLY START AT NEAR NORMAL LEVELS SUN...WITH ABV NORM TEMPS AHEAD OF COLD FRONT FOR MON/TUES. TEMPS RETURN TO NEAR NORMAL FOR SECOND HALF OF WORK WEEK. RYAN && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jan 13, 5:27 AM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 527 AM EST FRI JAN 13 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ053>056-060>065- 070>074-077>082-088-141030- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 527 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG SPRING TYPE SURFACE LOW WILL MOVE ACROSS INDIANA AND OHIO TODAY ON ITS WAY TO THE EAST COAST TONIGHT. AHEAD OF THE LOW SHOWERS AND A FEW THUNDERSTORMS CAN BE EXPECTED. SOME OF THESE THUNDERSTORMS COULD BE ON THE STRONG SIDE AND PRODUCE VERY HEAVY RAINFALL...HALF INCH HAIL AND WIND GUSTS TO 45 MPH. TONIGHT AS THE LOW MOVES EAST STRONG NORTHWESTERLY FLOW WILL BRING WIND GUSTS UP TO 45 MPH AND A TRANSITION OF RAIN TO SNOW. SNOW ACCUMULATIONS WILL GENERALLY BE AN INCH OR LESS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. OHZ026-034-035-042>046-051-052-141030- HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN- 527 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OHIO... MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TIPTON
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.